MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number BIOBD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a reprocessed ez steer bi-directional cs catheter and the patient experienced cardiac tamponade that required pericardiocentesis.The patient had a pericardial effusion.After obtaining transseptal access and delivering the first ablation lesion, the certified registered nurse anesthetist noted a minor drop in blood pressure.The physician then scanned the heart via intracardiac echocardiogram imaging with a soundstar catheter and noted a pericardial effusion.A pericardiocentesis was performed and 700 ml of fluid was removed.The patient was reported to be stable and patient condition has improved.Physician¿s opinion on the cause of the issue is that the physician initially thought it was caused by the transseptal access since there was a "tough" transseptal.During the pericardiocentesis, only 100-200 ml of fluid was initially removed.When the cs catheter was removed from the body, more fluid was able to be removed.The physician is unsure whether the cs catheter had anything to do with the effusion.One ablation was performed prior to noting the pericardial effusion, there was no evidence of steam pop.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
The device has been reported as discarded.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation with a reprocessed ez steer bi-directional cs catheter and the patient experienced cardiac tamponade that required pericardiocentesis.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed, and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Correction to d4.Primary udi number, correct udi has been provided.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20077078
Report Number2134070-2024-00016
Device Sequence Number6395680
Product Code NLH
UDI-Device Identifier10888551005920
UDI-Public(01)10888551005920(17)250305(10)2207997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Catalogue NumberBIOBD710DF282CT
Device Lot Number2207997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT BRK NEEDLE; CARTO 3 SYSTEM.; NGEN RF GENERATOR, US.; UNK_BIOSENSE WEBSTER IMAGING CATHETERS.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR
Patient SexMale